Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Quad Cities, IA

June 1, 2007Bureau County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 1, 2007, 4:26 PM CDT for Bureau County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 4:26 PM CDT (21:26 UTC)
Expired
Jun 1, 2007, 5:30 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Bureau County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 012127
SVRDVN
ILC011-012230-
/O.NEW.KDVN.SV.W.0052.070601T2126Z-070601T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 530 PM CDT.

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR BUDA...OR ABOUT 12 MILES EAST OF 
  KEWANEE...AND   MOVING NORTHEAST AT 30 MPH. OTHER POTENTIALLY 
  SEVERE STORMS WILL ENTER BUREAU COUNTY FROM STARK COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYANET AROUND 435 PM CDT...
  7 MILES NORTHWEST OF PRINCETON AROUND 445 PM CDT...
  WALNUT AROUND 455 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 42 AND
60.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4119 8962 4119 8963 4123 8963 4124 8964
      4124 8976 4127 8982 4158 8964 4158 8923

$$

12/50
2 follow-up statements
000 
WWUS53 KDVN 012148
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT FRI JUN 1 2007

ILC011-012230-
/O.CON.KDVN.SV.W.0052.000000T0000Z-070601T2230Z/
BUREAU IL-
447 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BUREAU COUNTY...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THE STRONGEST STORM WAS 
LOCATED APPROXIMATELY NEAR WYANET...OR ABOUT 9 MILES SOUTHWEST OF 
PRINCETON...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCETON AND 6 MILES SOUTHEAST OF MANLIUS AROUND 455 PM CDT...
  KASBEER AND 7 MILES NORTHWEST OF DOVER AROUND 505 PM CDT...
  6 MILES SOUTHEAST OF WALNUT AROUND 510 PM CDT...
  OHIO AND VAN ORIN AROUND 515 PM CDT...
  9 MILES NORTHWEST OF LA MOILLE AROUND 520 PM CDT...

THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY 
FROM WINDOWS.

THESE STORM ARE ALSO PRODUCING HEAVY RAIN AND URBAN FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING.

LAT...LON 4119 8962 4119 8963 4123 8963 4124 8964
      4124 8976 4127 8982 4158 8964 4158 8923

$$

12/50
000 
WWUS53 KDVN 012230
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT FRI JUN 1 2007

ILC011-012238-
/O.EXP.KDVN.SV.W.0052.000000T0000Z-070601T2230Z/
BUREAU IL-
528 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY EXPIRES AT 530
PM CDT...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERETHUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4119 8962 4119 8963 4123 8963 4124 8964
      4124 8976 4127 8982 4158 8964 4158 8923

$$

12/50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI JUN 1 2007

.SYNOPSIS...
UPPER LOW SPINNING OVER CENTRAL SD PER LATEST WATER VAPOR IMAGERY.
VORT LOBE ROTATING AROUND UPPER LOW WAS PROVIDING SUPPORT FOR A
COUPLE OF SEVERE/NEAR SEVERE LINES OF STORMS CROSSING CWA ATM.  THE
UPPER ENERGY WAS MOVING OVER A VERY UNSTABLE AIRMASS WITH CAPES
AROUND 2300 J/KG PER 17Z DVN SOUNDING.  SHEAR ALSO IMPRESSIVE WITH
SELY SFC WINDS AROUND 15KTS AHEAD OF THE LINE WITH SWLY 50 TO 55KTS
H5 WINDS.

.SHORT TERM...TONIGHT AND SATURDAY...
A COUPLE MORE ROUNDS OF STORMS ARE EXPECTED OVERNIGHT INTO SATURDAY
AS ADDITIONAL ENERGY ROTATES NORTHEAST THROUGH AREA.  FOR
TONIGHT...S/W ENERGY SUPPORTING CONVECTION CURRENTLY OVER THE PLAINS
SHOULD MOVE THROUGH THE WRN CWA AFTER MIDNIGHT.  WITH GOOD LOW LEVEL
MOISTURE IN THE FORM OF H8 DEWPOINTS AROUND 10 TO 12C AND PWS AOA
1.50 FEEL THE THREAT FOR SOME ISOLATED HEAVY RAINS WILL BE
POSSIBLE.  SINCE THIS AREA HAS BEEN HIT SEVERAL TIMES DURING THE
PAST WEEK WITH DECENT RAINS AND 1HR FFG GUIDANCE IS BETWEEN 1.5 AND
2 INCHES IN THE WRN PART OF THE CWA...HAVE ISSUED A FLOOD WATCH FOR
TONIGHT.  FOR SATURDAY...BETTER THUNDERSTORM THREAT WILL BE NEAR AND
EAST OF THE MISSISSIPPI RIVER FROM A COMBINATION OF DEBRIS FROM THE
OVER NIGHT THUNDERSTORMS DURING THE MORNING AND THEN REDEVELOPMENT
IN THE AFTERNOON.  NAM SHOWING A NARROW SWATH OF CAPES AROUND
2000J/KG WORKING EAST THROUGH EXTREME EASTERN IA/NE MO AND NW IL
LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG WITH JET SEGMENT
NEAR UPPER LOW PROGGED TO BE OVER SWRN MN SAT AFTERNOON.

...DLF...

.LONG TERM...SUNDAY THROUGH FRIDAY...
UPPER LOW WILL CONTINUE TO FILL AS IT FINALLY DRIFTS INTO THE GREAT
LAKES REGION BY MONDAY. MODELS IN GENERAL AGREEMENT ON THE MIGRATION
OF THE UPPER PATTERN TO NORTHWEST FLOW...BUT SHOWING THE USUAL
DISAGREEMENTS IN TIMING OF SHORT WAVES. UNTIL IT DOES...RAIN CHANCES
CONTINUE CWA-WIDE. TUESDAY AND TUESDAY NIGHT PRESENT THE BEST
OPPORTUNITY FOR A RAIN-FREE FORECAST AS DRIER NORTHWEST FLOW
DOMINATES AND MAIN ENERGY PROGGED TO STAY NORTH AND EAST OF OUR
CWFA. LOW POPS WARRANTED FOR THE END OF THE WORK WEEK AS
DIFFICULT-TO-TIME IMPULSES DROP DOWN OUT OF MANITOBA.  TEMPS
EXPECTED TO MODERATE NEXT WEEK WITH SLIGHTLY LOWER DEW POINTS.

..33..

&&

.AVIATION...
FIRST LINE OF CONVECTION CURRENTLY EAST OF THE MS RIVER AND EAST OF
ALL TAFS SITES. ANOTHER LINE OF TSRA OVER KCID TO MOVE THROUGH KDBQ
AND KMLI IN THE 21Z TO 23Z TIME FRAME STORMS HAVE POTENTIAL FOR
GUSTS GREATER THAN 50KTS AND LARGE HAIL A TORNADO WATCH IN EFFECT
THROUGH 00Z COVERS KMLI/KCID/KBRL/KDBQ TAF SITES.  THUNDERSTORMS
EXPECTED TO MOVE THROUGH REGION AGAIN BETWEEN 03Z AND 12Z.  EXPECT
IFR CONDITIONS WITH +SHRA ESPECIALLY AT KCID AND KBRL. ...DLF...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TONIGHT WEST OF A LINE FROM MANCHESTER
THROUGH KEOKUK.
IL...NONE.
MO...FLASH FLOOD WATCH TONIGHT FOR CLARK AND SCOTLAND COUNTIES.
Hazardous weather outlook, Jun 1, 3:54 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT FRI JUN 1 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
354 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE NORTHEAST OF A LINE
FROM INDEPENDENCE THROUGH GENESEO FOR THE LATE AFTERNOON. LATE
TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA.  LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH SOME OF
THE STRONGER STORMS...ESPECIALLY OVER EAST CENTRAL AND SOUTHEAST
IOWA AND NORTHEAST MISSOURI. AREAS WEST OF MONTICELLO...KAHOKA
MISSOURI LINE HAVE NEARLY SATURATED SOILS.  LOCALLY HEAVY RAINS IN
THESE AREAS COULD RESULT IN FLASH FLOODING.  A FLOOD WATCH FOR
FLASH FLOODING IS IN EFFECT FOR THIS AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH
THURSDAY.

ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE
LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND
DESTABILIZATION OF THE ATMOSPHERE.  THUS...THE RISK OF SEVERE
WEATHER IS LOW.  IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES
MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES.

AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF
SEVERE STORMS BEYOND SATURDAY.

THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD
WHICH MAY RESULT IN SOME LOCALIZED FLOODING.  THIS EXTENDED PERIOD
OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO
THIS EVENING.

DLF

In the hours before

Local storm report, Jun 1, 3:15 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TORNADO          3 S SCALES MOUND        42.43N 90.25W
06/01/2007                   JO DAVIESS         IL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A TORNADO ON THE GROUND.

&&

ELLIOTT
Local storm report, Jun 1, 3:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TORNADO          2 S SCALES MOUND        42.45N 90.25W
06/01/2007                   JO DAVIESS         IL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TORNADO ON THE GROUND MOVING
            EAST. NO DAMAGE REPORTS SO FAR.

&&

STEVEK
Local storm report, Jun 1, 3:21 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     5 NE MOUNT CARROLL      42.15N 89.91W
06/01/2007                   CARROLL            IL   LAW ENFORCEMENT

            TREES DOWN ON FUNK ROAD NORTHEAST OF MOUNT CARROLL OFF OF
            ROUTE 78.

&&

ELLIOTT
Local storm report, Jun 1, 3:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FUNNEL CLOUD     3 W APPLE RIVER CANYON  42.45N 90.11W
06/01/2007                   JO DAVIESS         IL   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED BY FIRE DEPARTMENT PERSONNEL.

&&

ELLIOTT
Special weather statement, Jun 1, 3:43 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT FRI JUN 1 2007

IAZ041-042-053-054-066-068-012200-
CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA-JONES IA-SCOTT IA-
343 PM CDT FRI JUN 1 2007

...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS MOVING ACROSS
THE AREA...

AN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 5 PM.
STRONG GUSTY WINDS OF 40 TO 45 MPH...HEAVY DOWNPOURS...AND DEADLY
LIGHTNING WILL OCCUR WITH THESE STORMS. HEAVY RAIN WILL LEAD TO
RISES ON STREAMS AND CREEKS...FLOOD LOW LYING AREAS...AND CAUSE
PONDING OF WATER ON STREETS AND ROADS.

REMEMBER...IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND AND FIND
AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN.

KUHL
Local storm report, Jun 1, 4:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     ERIE                    41.66N 90.08W
06/01/2007                   WHITESIDE          IL   EMERGENCY MNGR

            GRAIN BINS BLOWN OFF OF FOUNDATIONS AND INTO EACH OTHER,
            POLE BUILDING DISTROYED. POWER POLES DOWN AND 15 INCH
            LIMBS DOWN NORTH OF TOWN. ALSO REPORTED A SECTION OF CORN
            BLOWN FLAT. ALL REPORTED NORTH OF TOWN. TIME IS
            ESTIMATED.

&&

STEVEK

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:03 AM CDTDense Fog AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 6 more5 hr
Jun 1, 1:05 PM CDTTornado WarningDVNRock Island40 min
Jun 1, 1:31 PM CDTSevere Thunderstorm WarningDVNMcDonough, Warren59 min
Jun 1, 1:44 PM CDTSevere Thunderstorm WarningDVNRock Island47 min
Jun 1, 1:50 PM CDTSevere Thunderstorm WarningDVNWhiteside55 min
Jun 1, 2:05 PM CDTSevere Thunderstorm WarningDVNHenry55 min
Jun 1, 2:33 PM CDTSevere Thunderstorm WarningDVNCarroll57 min
Jun 1, 2:36 PM CDTTornado WarningDVNJo Daviess54 min
Jun 1, 3:14 PM CDTTornado WarningDVNWhiteside61 min
Jun 1, 3:44 PM CDTTornado WarningDVNStephenson61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.